Nebraska, 2007Ice Storm in Nebraska, December 10 to 11, 2007
December 10 to 11, 2007 · NWS GLD · 1 event in 1 county or zone
A winter storm brought freezing rain which accumulated 3/4-inch of ice on trees and power lines. In some areas, 2-4 inches of snow also fell on top of the ice.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought freezing rain which accumulated 3/4-inch of ice on trees and power lines. In some areas, 2-4 inches of snow also fell on top of the ice.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Dec 10, 2:13 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 10, 2:13 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM MST MON DEC 10 2007
.SHORT TERM... (TONIGHT - TUESDAY NIGHT)
ANOTHER WINTER STORM WILL MOVE ACROSS THE TRI STATE AREA. FORECAST
PROBLEM WILL BE POTENTIAL FOR ACCUMULATING ICE IN SOUTHEAST CWA TO
REACH WARNING CRITERIA...AND AMOUNT OF SNOW ELSEWHERE.
RADAR MOSAIC AT 20Z SHOWING RAIN/FREEZING RAIN/THUNDER JUST ABOUT TO
MOVE OUT OF THE OKLAHOMA PANHANDLE INTO SOUTHWEST KANSAS. THIS
PRECIPITATION WILL CONTINUE TO SPREAD NORTH AND REACH SOUTHERN
COUNTIES BY LATE AFTERNOON...AND THE REST OF THE AREA TONIGHT. CLOUD
COVER ALREADY OVERSPREADING THE AREA AHEAD OF THE PRECIPITATION AND
THINK IT WILL BE A FACTOR IN HOLDING SURFACE TEMPERATURES BELOW
0C...ESPECIALLY IN THE EAST. SURFACE TEMPERATURES WILL BE ABOVE
FREEZING FURTHER WEST...BUT SHOULD RAPIDLY COOL AFTER SUNSET. BIG
CHANGE IN THE 12Z MODEL RUNS WAS TO SIGNIFICANTLY INCREASE THE QPF.
0.50 INCH LIQUID PRECIP LINE NOW EXTENDS NORTH TO NEBRASKA AND
ALMOST AS FAR WEST AS COLORADO. BOTH NAM AND GFS IN GOOD AGREEMENT
WITH THE QPF. TOP DOWN CHARTS APPLIED TO SOUNDINGS YIELD WIDESPREAD
FREEZING RAIN TONIGHT IN THE EAST...AND COMBINED WITH THE INCREASE
IN QPF...WARNING CRITERIA WILL LIKELY BE REACHED FOR ICE
ACCUMULATION. INITIALLY WANTED TO ISSUE AN ICE STORM WARNING...BUT
THERE WILL BE SOME LIGHT SNOW IN THOSE AREAS TUESDAY...AND TO MATCH
UP BETTER WITH SURROUNDING OFFICES WENT WITH THE WINTER STORM
WARNING BASICALLY EAST OF HIGHWAY 25 FOR ICE FOLLOWED BY LIGHT SNOW.
ELSEWHERE THE EVENT WILL BE MAINLY LIGHT SNOW...WITH GENERALLY 2 TO
4 INCHES EXPECTED TONIGHT AND TUESDAY. THERE WILL BE A COUPLE OF
COUNTIES NOT REACHING WARNING CRITERIA ON ICE...NOR ADVISORY
CRITERIA ON SNOW...BUT THE COMBINATION OF BOTH LED TO A WINTER WX
ADVISORY.
FREEZING PRECIPITATION WILL CHANGE TO LIGHT SNOW TUESDAY
MORNING...WITH THE LIGHT SNOW GRADUALLY WINDING DOWN TUESDAY
AFTERNOON. ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO ARE EXPECTED.
.LONG TERM... (WEDNESDAY - MONDAY)
PROGRESSIVE UPPER LEVEL FLOW CONTINUES THROUGH THE WEEK. COLD FRONT
SWEEPS THROUGH THE REGION ON WEDNESDAY. BEHIND THE FRONT...MODELS
ARE IN FAIRLY GOOD AGREEMENT THAT 850 MB TEMPERATURES WILL BE
BETWEEN -5 AND -10 CELSIUS. THEREFORE...FORECAST HAS SUB FREEZING
MAX TEMPERATURES ON WEDNESDAY. H5 SHORTWAVE TROUGH DIGS SOUTHEAST
THROUGH THE CENTRAL PART OF THE COUNTRY. WITH POLAR AIRMASS FIRMLY
ENTRENCHED OVER THE REGION AND NO SIGNS OF ANY WARM LAYERS BEING
PRESENT...IF ANY PRECIPITATION FALLS IT WILL LIKELY BE IN THE FORM
OF SNOW. WITH THE UNCERTAINTY OF THE CHALLENGING SPLIT FLOW AND
LIMITED MOISTURE ADVECTION AHEAD OF THE ARRIVAL OF THE TROUGH...HAVE
ONLY PUT IN SLIGHT CHANCE POPS FOR NOW. WARM FRONT IS EXPECTED TO
SWEEP THROUGH THE REGION ON SATURDAY...RESULTING IN A RETURN TO MORE
SEASONABLE TEMPERATURES SATURDAY THROUGH MONDAY. GFS IS ADVERTISING
A SURFACE TROUGH SWEEPING THROUGH THE REGION AND BRINGING
PRECIPITATION SUNDAY NIGHT INTO MONDAY. WILL WAIT UNTIL THERE IS
MORE CONSISTENCY BETWEEN MODELS AND MODEL RUNS BEFORE INTRODUCING
ANY CHANCES OF PRECIPITATION FOR THAT TIME PERIOD.
&&
.AVIATION...EXPECT CONDITIONS TO GET WORSE THROUGH TOMORROW AND 18Z
TAFS REFLECT THAT. KMCK TAF ALREADY AT IFR ON CEILINGS...AND DO NOT
EXPECT THAT TO CHANGE. BY 00Z EXPECT IFR CEILINGS TO MOVE INTO THE
KGLD AREA AND LAST THROUGH TOMORROW AS WELL. AREAS OF FOG AND PATCHY
DRIZZLE MAY AFFECT THE TAFS LATE THIS AFTERNOON. DURING THE NIGHT
AND INTO TOMORROW...EXPECT PRECIPITATION TO DEVELOP AND SPREAD OVER
THE ENTIRE AREA. PRECIPITATION WILL BE BEGIN AS FREEZING RAIN AND
THEN TRANSITION TO SNOW. CONDITIONS ARE NOT EXPECT TO IMPROVE UNTIL
TUESDAY EVENING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...SNOW ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 PM
MST /6 PM CST/ TUESDAY FOR KSZ001-013.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
FOR KSZ002>004-014>016-028-029-042.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
TUESDAY FOR KSZ027-041.
NE...SNOW ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 PM
MST /6 PM CST/ TUESDAY FOR NEZ079-080.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
FOR NEZ081.
CO...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY FOR
COZ090>092.
&&
JDK/SFJ/BULLERHazardous weather outlook, Dec 10, 3:42 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
242 PM MST MON DEC 10 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
242 PM MST MON DEC 10 2007 /342 PM CST MON DEC 10 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TONIGHT
A WINTER STORM WILL MOVE THROUGH THE TRI STATE AREA TONIGHT AND
TUESDAY. SIGNIFICANT ICE ACCUMULATION OF UP TO A HALF AN INCH WILL
OCCUR GENERALLY EAST OF HIGHWAY 25 TONIGHT THROUGH TUESDAY
MORNING...BEFORE CHANGING TO LIGHT SNOW DURING THE DAY ON TUESDAY.
FURTHER WEST...THE PRECIPITATION MAY START AS LIGHT FREEZING RAIN
THIS EVENING...BUT QUICKLY CHANGE TO SNOW TONIGHT. 3 TO 6 INCHES OF
SNOW IS EXPECTED GENERALLY WEST OF HIGHWAY 25 AND NORTH OF HIGHWAY
40 THROUGH TUESDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FREEZING PRECIPITATION WILL BE CHANGING TO LIGHT SNOW IN EASTERN
AREAS TUESDAY MORNING...WHILE LIGHT SNOW CONTINUES IN THE WEST. THE
WINTER STORM WILL WIND DOWN LATE TUESDAY AFTERNOON AND EVENING.
AFTER A BREAK IN THE WEATHER MIDWEEK...THERE WILL BE ANOTHER CHANCE
FOR SNOW ON FRIDAY. IT IS TOO EARLY TO PIN DOWN SNOW AMOUNTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT REPORTS
OF ICE AND SNOW ARE APPRECIATED AS ALWAYS.
JDK
Ice Storm, Red Willow
- When
- December 10, 6:00 PM CST to December 11, 8:00 PM CST
- Where
- Red Willow forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.176, -100.477 (the zone’s center; the record gives no point)
Ice accumulations over 3/4 were reported with an additional 4 to 6 of snow.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Iowa, December 10 to 11, 20071 death · $200,000 · 20 events
- Ice Storm in Kansas, December 10 to 11, 2007$147 million · 16 events
- Flooding in West Virginia, December 10, 20071 death · $35,000 · 2 events
- Dense Fog in Georgia, December 10, 20071 death · 1 event
- Ice Storm in Iowa, December 10 to 11, 2007$3.1 million · 32 events
- Ice Storm in Nebraska, December 10 to 11, 2007$3.1 million · 16 events
- Winter Storm and Winter Weather in Nebraska, December 10 to 11, 2007$1.3 million · 24 events
- Winter Storm in Kansas, December 10 to 11, 2007$1.9 million · 6 events
- Flash Flooding and Debris Flows in Puerto Rico, December 10 to 12, 20073 injured · $83,000 · 46 events
- Ice Storm in Kansas, December 10 to 11, 2007$330,000 · 5 events
- Ice Storm in Illinois, December 10 to 11, 2007$50,000 · 13 events
- Ice Storm in Kansas, December 10 to 11, 20072 injured · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68009.